Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online
Ask a Urologist   »  

Frequent urination, happens more often in winter when I perspire less, sleep disturbed.

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1998
Answered : 575 Questions
Question
I am having problem of frequent urination at night. After 4 hours of sleep I wake up for urination. This happens more often in winter when I perspire less. My night sleep is disturbed due to this. Also if I consume tea/coffee/aerated drinks it happens.Please help.
Posted Mon, 23 Apr 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Rajiv goel 1 hour later
Dear XXXXXXX,

There is nothing unnatural about the one time urination after four hours of getting to bed. What you experiencing in the winter season may be normal. When you tend to perspire less there can be tendency to push out excess fluids via Urine.

Moreover tea/coffee/ aerated drinks are known diuretics i.e. they increase the urine output and hence increased frequency. These are two reasons which can explain your increased urination.

If you feel that these are new experiences and are bothering your normal life, we can rule out other condition. At this age I will like to be investigated further with Fasting and post meal blood sugar, Urine examination, Ultrasound KUB (kidney Ureter and bladder). I will also like you to maintain bladder diary for 48 hours and then get back to us. The bladder diary records the amount of fluid taken in and at what time and the amount of urine passed out and what time. You may report these with the local physician.

Meanwhile cut intake of tea/ coffee/ alcohol and aerated drinks. Also restrict water intake after dinner. This can improve the way you have things in routine.

Hope these answers all your queries. Let me know if I can assist you further else please accept my answer.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor